Lightning, Boulder
- When
- June 12, 3:00 PM MST
- Where
- Boulder County, Louisville
- Reported by
- NEWSPAPER
- Coordinates
- 40.093, -105.358 (the zone’s center; the record gives no point)
Lightning struck a home but caused only minor damage.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 12, 1:37 PM MST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 237 PM MDT SAT JUN 12 2004 .SHORT TERM...SHORTWAVE MOVING ACROSS WRN CO KICKING OFF TSTMS OVER MOUNTAINS AT THIS TIME. RADAR AND LIGHTNING CHARTS SHOWING FAIRLY GOOD COVERAGE...THOUGH SEEMS TO BE A BACK EDGE TO ACTIVITY ACROSS EASTERN UTAH. MOUNTAIN CAMS INDICATING RAINFALL CERTAINLY REACHING GROUND...SO DRY LIGHTNING NOT A THREAT. ACTIVITY NOW BEGINNING TO PUSH ONTO ADJACENT PLAINS. MODELS GENERATE PRECIPITATION ACROSS PLAINS...THOUGH FORECAST SOUNDINGS STILL INDICATE A BIT OF AN INVERTED-V. WILL PROBABLY SEE SOME WIND GUSTS WITH THE STORMS IN ADDITION TO RAINFALL. CAPES OF 500-1000 J/KG PROGGED ACROSS PLAINS...NOT EXPECTING SIGNIFICANT STORMS. BASED ON CURRENT MOVEMENT OF WAVE AND BACK EDGE OF ACTIVITY...CONVECTION COULD BE EAST OF CWA BY 00Z...THOUGH IT LOOKS CLOSER TO 03Z. SUBSIDENCE BECOMES APPARENT AS SHORTWAVE DEPARTS. SKIES SHOULD CLEAR A BIT OVERNIGHT...THOUGH ENOUGH CLOUDS UPSTREAM TO KEEP PARTLY CLOUDY IN FORECAST. ON SUNDAY...MODELS SHOW MUCH DRIER AIR SWEEPING INTO AREA AS WESTERLY FLOW ALOFT INCREASES. TEMPTED TO DROP ALL MENTION OF AFTERNOON POPS...BUT MODEL CROSS SECTIONS HANG ON TO SOME ALPINE MOISTURE AS LAPSE RATES INCREASE. 7H TEMPS RISE 4 DEGREES C. BY 00Z MONDAY...WHICH SHOULD EQUATE TO HIGH TEMPERATURES IN THE 80S ACROSS PLAINS. GUIDANCE MAY BE A BIT TOO WARM...SEEMS CURRENT FORECAST GRID TEMPS MORE REASONABLE. .LONG TERM DISCUSSION...GRIDS ARE SHOWING AN UPPER RIDGE SOUTHWEST OF THE FORECAST AREA WITH NORTHWESTERLY FLOW ALOFT FOR US SUNDAY NIGHT. BY MONDAY...THE FLATTENING UPPER RIDGE MOVES ACROSS THE FORECAST AREA WITH WEAKEN ZONAL TO WEST-SOUTHWESTERLY ALOFT. THIS IS PROGGED TO CONTINUE INTO MID DAY TUESDAY BEFORE BECOMING MORE SOUTHWESTERLY. VERY LITTLE SYNOPTIC SCALE FORCING IS INDICATED FOR THE FORECAST AREA ON THE DIV-Q GRIDS OVER THE FOUR PERIODS. THE LOW LEVEL PRESSURE AND WIND FIELDS SHOW A COUPLE OF SURGES OF SLIGHT COOLER AIR AND SOME UPSLOPE FLOW. ONE FOR MID DAY MONDAY...THEN A MORE SIGNIFICANT ONE FOR LATE-DAY TUESDAY. THIS MAY HAVE AN AFFECT THE BOUNDARY LAYER CONVECTION DEPENDING ON TIMING. CONCERNING MOISTURE...CROSS SECTIONS ARE SHOWING SOME MID LEVEL MOISTURE OVER THE FORECAST AREA SUNDAY NIGHT. MONDAY LOOKS PRETTY CLOUD-FREE. MID AND UPPER LEVEL MOISTURE IS BACK MONDAY NIGHT AND TUESDAY. THE LOW LEVELS LOOK PRETTY DRY. CROSS SECTIONS SHOW A PRETTY STRONG STABLE LAYER OVER US IN THE MID LEVELS SUNDAY AND MONDAY. BY TUESDAY AFTERNOON THE LAPSE RATES STEEPEN UP SUITE A BIT. THE POTENTIAL INSTABILITY LOOKS GOOD BY TUESDAY AS WELL. THE THETA-E AXIS IS WELL EAST OF THE FORECAST AREA THROUGH ABOUT TUESDAY MORNING AT 12Z. THE BOUNDARY LAYER EASTERLIES BRING THE AXIS BACK INTO THE STATE TUESDAY. GRIDS AND FORECAST SOUNDINGS SHOW NO CAPE SUNDAY EVENING...THEN A BIT LATE DAY MONDAY. BY TUESDAY AFTERNOON CAPE VALUES OF 1000-2000 JOULES/KILOGRAM ARE COMMON OVER MUCH OF THE FORECAST AREA. THE GRIDS SHOW NO QPF OVER THE FORECAST AREA UNTIL TUESDAY AFTERNOON. WILL KEEP THINGS DRY UNTIL TUESDAY. FOR TEMPERATURES ON MONDAY... THICKNESS GRIDS SHOW 0-1 C WARM-UP OVER SUNDAYS HIGHS...THEN LITTLE CHANGE FOR TUESDAY. IN THE EXTENDED PERIOD...WEDNESDAY THROUGH SATURDAY....MEDIUM RANGE MODELS ARE INDICATING UPPER RIDGING OVER THE FORECAST AREA ALL FOUR DAYS. A PRETTY DECENT UPPER LOW/TROUGH OVER EASTERN NORTH AMERICA WILL ALLOW A FEW LITTLE SURGES OF COOLER AIR TO GET INTO THE PLAINS EARLY WEDNESDAY...LATE THURSDAY...AND AGAIN FRIDAY NIGHT. THE GFS SHOWS LIMITED QPF FOR THE FORECAST AREA THROUGH THE PERIOD. SINCE CURRENT GRIDS ALREADY HAVE SLIGHT CHANCE MENTIONED...WILL JUST KEEP THAT GOING OUT THROUGH SATURDAY. THICKNESS AND TEMPERATURE GRIDS SHOW READINGS A BIT BELOW SEASONAL NORMALS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && LESZCYNSKI/KOOPMEINERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1055 AM MDT SAT JUN 12 2004 COZ030>051-131200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1055 AM MDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS AFTERNOON. INSTABILITY AND SOME INCREASE IN MID LEVEL MOISTURE WILL ALLOW FOR ISOLATED SHOWERS AND THUNDERSTORMS TO OCCUR ACROSS THE REGION. THE SHOWERS AND STORMS WILL FIRST DEVELOP OVER THE MOUNTAINS AND FOOTHILLS...THEN SPREAD ACROSS THE PLAINS DURING THE AFTERNOON AND EVENING. OCCASIONAL CLOUD TO GROUND LIGHTNING...LIGHT TO MODERATE RAIN AND WIND GUSTS TO 40 MPH WILL ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Denver radar (KFTG), 77 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
1 lightning. Local standard time, as filed.
Lightning struck a home but caused only minor damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402199.